PolyU IR
 

PolyU Institutional Repository >
Applied Physics >
AP Journal/Magazine Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/4994

Title: Magnons and factons in diluted antiferromagnets (invited)
Authors: Orbach, R.
Yu, Kin-wah
Subjects: Antiferromagnetic materials
Antiferromagnetism
Magnons
Fractals
Correlations
Percolation theory
Spin waves
Issue Date: 15-Apr-1987
Publisher: American Institute of Physics
Citation: Journal of applied physics, 15 Apr. 1987, v. 61, no. 8, p. 3689-3691.
Abstract: Site‐diluted antiferromagnets with short‐range interactions can serve as a model magnetic percolation system. A length scale ξ exists such that for length scales (1/q)>ξ the structure is continuous (hydrodynamic limit), and the magnetic excitations are antiferromagnetic magnons, with a stiffness constant which depends critically upon the magnetic concentration. For length scales (1/q)<ξ, the structure is fractal, and the magnetic excitations are fractons, with a characteristic dispersion law. The fracton excitations are (strongly) spatially localized. The magnons are expected to be extended in the very long length scale limit, with the possibility of Anderson (weak) localization for length scales longer than ξ. The magnetic excitations cross over from magnon to fracton at an energy ω[sub c]∝ξ[sup −[1+(θ/2)]], where θ is the anomalous diffusion exponent. We have calculated the scattering form factor I(q,ω) for magnetic excitations of a d=3 simple cubic antiferromagnet within the effective medium approximation (EMA), as a function energy transfer ω and momentum transfer q. We find that at small fixed q (within the magnon regime), p>p[sub c], I(q,ω) is sharply peaked at the magnon frequency. Near to p[sub c], a second (but small) peak at ω[sub c] is visible on the asymmetric high‐energy tail of I(q,ω). For larger fixed q (within the fracton regime), I(q,ω) is centered about the fracton frequency, although it is quite broad, reflecting the strong spatial scattering of fractons.
Description: DOI: 10.1063/1.338662
Rights: © 1987 American Institute of Physics. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the American Institute of Physics. The following article appeared in R. Orbach & K. W. Yu et al., J. Appl. Phys. 61, 3689 (1987) and may be found at http://link.aip.org/link/?jap/61/3689.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/4994
ISSN: 0021-8979 (print)
1089-7550 (online)
Appears in Collections:AP Journal/Magazine Articles

Files in This Item:

File Description SizeFormat
Orbach_Magnons_factons_diluted.pdf952.31 kBAdobe PDFView/Open



Facebook Facebook del.icio.us del.icio.us LinkedIn LinkedIn


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated.
No item in the PolyU IR may be reproduced for commercial or resale purposes.

 

© Pao Yue-kong Library, The Hong Kong Polytechnic University, Hung Hom, Kowloon, Hong Kong
Powered by DSpace (Version 1.5.2)  © MIT and HP
Feedback | Privacy Policy Statement | Copyright & Restrictions - Feedback